Alert archive / Alabama / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 203, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 8, 2025, 6:02 AM CDT for Fayette County, Lamar County, Alabama. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2025, 6:02 AM CDT (11:02 UTC)
- Expired
- Jun 8, 2025, 6:45 AM CDT
- In force
- 43 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fayette County, AL, Lamar County, AL
The radar
The Columbus AFB radar (KGWX), 41 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 11.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 239 J/kg
- Mixed-layer CIN
- -253 J/kg
- Mixed-layer LCL
- 1234 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 12:05 AM CDT, 5 hours 57 minutes earlier. Its key messages:
- Issued at 1150 PM CDT SAT JUN 7 2025
- A level 1 to 2 chance for strong to severe storms also exists in the forecast overnight, Sunday afternoon and Monday as additional clusters of showers and storms develops to the west/northwest and moves across Central Alabama. Damaging straight-line winds will be the main hazard.
Area forecast discussion, Jun 8, 12:05 AM CDT, 5 hours 57 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1205 AM CDT Sun Jun 8 2025 ...New AVIATION... .KEY MESSAGES... Issued at 1150 PM CDT SAT JUN 7 2025 - A level 1 to 2 chance for strong to severe storms also exists in the forecast overnight, Sunday afternoon and Monday as additional clusters of showers and storms develops to the west/northwest and moves across Central Alabama. Damaging straight-line winds will be the main hazard. && .SHORT TERM... (Today through Monday) Issued at 1150 PM CDT SAT JUN 7 2025 Showers and storms have developed south of a frontal boundary and will continue to move into the area from the northwest through the overnight period. Looks like any severe storms should remain in the western third of the area through overnight as we have seen much of the area worked over this past afternoon. We have adjusted the threat to the west through sunrise. This activity should move through the area late morning. We could potentially see some redevelopment in the afternoon across the southern two-thirds of the area, with additional heating of the day. Look for a few strong to marginally severe storms this afternoon into the evening hours. The next round of showers and storms will likely develop Monday morning pre-dawn to our west/southwest and then slide through the area during the morning. Once it clears out, we should heat back and begin to see redevelop in the west by the afternoon and then more showers and strong to severe storms through the early evening. The northwest potentially may in the clear from the afternoon storms, but will maintain some PoPs for uncertainties. 16 && .LONG TERM... (Monday night through next Saturday) Issued at 1150 PM CDT SAT JUN 7 2025 Some lingering showers and storms will be possible in the southeast early, then clearing as the front actually makes it through the area. This will give way to a drier day on Tuesday and much of the daytime hours on Wednesday. The next system will move into the southwest late Wednesday afternoon with increasing rain showers and storms Wednesday night into Thursday. Scattered to numerous showers and storms look to be in place on Friday through much of the next weekend. While chances are small right now, look for a some strong storms at least for Friday with the potential of marginally severe storms for the weekend, especially with temperatures rising into the upper 80s to low 90s by that time frame. 16 && .AVIATION... (06Z TAFS) Issued at 1153 PM CDT SAT JUN 7 2025 VFR conditions remain in place at this time. That will change in the next few hours as showers and thunderstorms spread across the region. MVFR conditions will be possible with passing convection overnight into Sunday morning. Convection will clear most terminals shortly after sunrise. MGM will be by roughly 15Z. A secondary line of showers/storms is likely during the late morning to afternoon hours. That one should move through pretty quickly. While confidence is low, we could have some pop up afternoon convection but dry air filtering in could help negate development. Convection will diminish during the late afternoon hours. NOTE: AMD NOT SKED added to TCL after the storms moved through this afternoon. 95/Castillo && .FIRE WEATHER... Several days of rain and thunderstorms are expected for Central AL. Min RHs will remain well above critical values. Winds will be gusty in proximity to thunderstorm activity. Drier conditions finally return on Tuesday and Wednesday with another period of wetness Thursday through next weekend. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 69 86 64 83 / 80 40 10 80 Anniston 69 84 67 83 / 80 60 10 80 Birmingham 71 85 67 83 / 80 50 10 80 Tuscaloosa 73 86 69 83 / 80 60 30 90 Calera 72 85 69 83 / 80 70 20 90 Auburn 73 83 69 83 / 60 80 30 80 Montgomery 75 86 69 86 / 70 80 40 90 Troy 74 88 69 87 / 50 80 60 90 && .BMX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...16 LONG TERM....16 AVIATION...95/Castillo
Hazardous weather outlook, Jun 7, 9:48 PM CDT, 8 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 948 PM CDT Sat Jun 7 2025 ALZ011>015-017>050-090600- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 948 PM CDT Sat Jun 7 2025 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. There is a level 2 out of 5 risk for severe storms for all of central Alabama through 10 am Sunday. Threats include damaging straight-line winds and quarter-size hail. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a level 2 out of 5 risk for severe storms for all of central Alabama Monday afternoon and evening. Threats include damaging straight-line winds and quarter-size hail. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is needed tonight through 10 am Sunday and again Monday afternoon and evening.
In the hours before
Special weather statement, Jun 8, 4:17 AM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Birmingham AL
417 AM CDT Sun Jun 8 2025
ALZ027-028-081000-
Clay AL-Talladega AL-
417 AM CDT Sun Jun 8 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN TALLADEGA AND CLAY
COUNTIES THROUGH 500 AM CDT...
At 417 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Talladega to near Stewartville. Movement was
east at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Talladega, Sylacauga, Lineville, Ashland, Waldo, Barfield, Delta,
Cleveland Crossroads, Cragford, Overbrook, Hollins, Chandler Springs,
Ironaton, Roselle, Lake Chinnabee, Millerville, Mellow Valley,
Gunthertown, and Motley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3329 8565 3311 8566 3311 8597 3309 8598
3309 8601 3311 8601 3311 8628 3345 8605
3349 8587 3347 8589 3347 8578 3350 8576
3349 8564 3331 8564
TIME...MOT...LOC 0917Z 266DEG 35KT 3342 8608 3311 8626
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
25/OwenSpecial weather statement, Jun 8, 4:45 AM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Birmingham AL
445 AM CDT Sun Jun 8 2025
ALZ043>046-081030-
Montgomery AL-Macon AL-Bullock AL-Elmore AL-
445 AM CDT Sun Jun 8 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN ELMORE...NORTHWESTERN
BULLOCK...SOUTHWESTERN MACON AND NORTHERN MONTGOMERY COUNTIES THROUGH
530 AM CDT...
At 445 AM CDT, Doppler radar was tracking a strong thunderstorm over
northwestern Montgomery, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Montgomery, Prattville, Millbrook, Wetumpka, Tallassee, Milstead,
Pike Road, Elmore, Coosada, Deatsville, Shorter, Montgomery Zoo,
Boylston, Hyundai Motors Of Alabama, Auburn University In Montgomery,
Bob Woodruff Lake, Woodcrest, Emerald Mountain, Maxwell Air Force
Base, and Waugh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3226 8643 3258 8640 3258 8589 3250 8589
3249 8584 3222 8587
TIME...MOT...LOC 0945Z 271DEG 27KT 3239 8629
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
25/OwenSpecial weather statement, Jun 8, 4:55 AM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Birmingham AL
455 AM CDT Sun Jun 8 2025
ALZ032-033-035-039-040-081100-
Chilton AL-Hale AL-Marengo AL-Dallas AL-Perry AL-
455 AM CDT Sun Jun 8 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CHILTON...
NORTHEASTERN MARENGO...PERRY...SOUTHEASTERN HALE AND NORTHERN DALLAS
COUNTIES THROUGH 600 AM CDT...
At 455 AM CDT, Doppler radar was tracking a strong thunderstorm near
Newbern, or 9 miles west of Marion, moving east at 40 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Selma, Valley Grande, Marion, Uniontown, Selmont-West Selmont,
Maplesville, Newbern, Faunsdale, Vaiden, Parnell, Heiberger, Paul M
Grist State Park, Memorial Stadium, Burnsville, Marion Junction,
Potter Station, Radford, Stanton, Folsom, and Valley Creek Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3283 8748 3284 8686 3266 8687 3266 8692
3257 8690 3254 8691 3248 8688 3240 8688
3241 8776
TIME...MOT...LOC 0955Z 271DEG 34KT 3260 8747
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
25/OwenSpecial weather statement, Jun 8, 5:16 AM CDT, 46 minutes before
Special Weather Statement
National Weather Service Birmingham AL
516 AM CDT Sun Jun 8 2025
ALZ037-038-045-047-081115-
Lee AL-Tallapoosa AL-Macon AL-Chambers AL-
516 AM CDT Sun Jun 8 2025
...STRONG THUNDERSTORMS WILL IMPACT LEE...NORTHEASTERN MACON...
SOUTHEASTERN TALLAPOOSA AND CHAMBERS COUNTIES THROUGH 615 AM CDT...
At 516 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Welch to near Liberty City. Movement was
east at 55 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Auburn, Opelika, Tuskegee, Valley, Lanett, Tallassee, Dadeville, Camp
Hill, Notasulga, Smiths, Stroud, Lafayette, Smiths Station, La
Fayette, Waverly, Lakeview, Five Points, Cusseta, Beulah, and
Tuskegee National Forest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3251 8506 3247 8506 3247 8533 3245 8534
3249 8588 3250 8589 3258 8589 3310 8556
3311 8523 3286 8519 3285 8516 3281 8517
3278 8512 3276 8514 3274 8511 3269 8512
3266 8509 3265 8511 3263 8508 3251 8500
TIME...MOT...LOC 1016Z 267DEG 48KT 3308 8543 3264 8581
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
25/OwenLocal storm report, Jun 8, 5:26 AM CDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
526 AM CDT Sun Jun 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 AM Tstm Wnd Dmg 2 WNW Lake Wedowee 33.30N 85.65W
06/08/2025 Randolph AL Emergency Mngr
Report of tree down across the road. Time
estimated from radar.
&&
TCSpecial weather statement, Jun 8, 5:32 AM CDT, 30 minutes before
Special Weather Statement
National Weather Service Birmingham AL
532 AM CDT Sun Jun 8 2025
ALZ043>046-081115-
Montgomery AL-Macon AL-Bullock AL-Elmore AL-
532 AM CDT Sun Jun 8 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN ELMORE...NORTHERN
BULLOCK...MACON AND MONTGOMERY COUNTIES THROUGH 615 AM CDT...
At 532 AM CDT, Doppler radar was tracking a strong thunderstorm over
Pike Road, or 10 miles southeast of Montgomery, moving east at 40
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Montgomery, Prattville, Tuskegee, Union Springs, Milstead, Pike Road,
Shorter, Franklin, Montgomery Zoo, Boylston, Hyundai Motors Of
Alabama, Auburn University In Montgomery, Franklin Field, Lake
Tuskegee, Woodcrest, Maxwell Air Force Base, Snowdoun, Davisville,
Waugh, and Lagoon Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3243 8641 3245 8594 3248 8555 3213 8553
3213 8641
TIME...MOT...LOC 1032Z 270DEG 33KT 3229 8610
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
25/OwenThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 12:12 AM CDT | Special Weather Statement | BMX | Lamar | 63 min |
| Jun 8, 12:44 AM CDT | Special Weather Statement | BMX | Lamar | 31 min |
| Jun 8, 1:03 AM CDT | Severe Thunderstorm Warning | BMX | Lamar | 21 min |
| Jun 8, 1:24 AM CDT | Special Weather Statement | BMX | Fayette, Tuscaloosa | 66 min |
| Jun 8, 1:29 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Pickens, Tuscaloosa | 34 min |
| Jun 8, 1:46 AM CDT | Areal Flood Advisory | BMX | Lamar | 3 hr |
| Jun 8, 3:16 AM CDT | Special Weather Statement | BMX | Shelby | 44 min |
| Jun 8, 3:30 AM CDT | Special Weather Statement | BMX | Greene, Pickens, Tuscaloosa | 30 min |
| Jun 8, 3:38 AM CDT | Severe Thunderstorm Warning | BMX | Shelby | 19 min |
| Jun 8, 4:01 AM CDT | Special Weather Statement | BMX | Greene, Hale | 44 min |
| Jun 8, 4:03 AM CDT | Special Weather Statement | BMX | Autauga, Chilton, Coosa, Elmore | 57 min |
| Jun 8, 4:17 AM CDT | Special Weather Statement | BMX | Clay | 43 min |
| Jun 8, 4:24 AM CDT | Severe Thunderstorm Warning | BMX | Greene, Hale | 28 min |
| Jun 8, 4:31 AM CDT | Severe Thunderstorm Warning | BMX | Clay | 19 min |
| Jun 8, 4:36 AM CDT | Severe Thunderstorm Warning | BMX | Clay, Coosa, Tallapoosa | 39 min |
| Jun 8, 4:45 AM CDT | Special Weather Statement | BMX | Elmore | 45 min |
| Jun 8, 4:49 AM CDT | Severe Thunderstorm Warning | BMX | Randolph | 41 min |
| Jun 8, 4:55 AM CDT | Special Weather Statement | BMX | Perry | 65 min |
| Jun 8, 5:16 AM CDT | Special Weather Statement | BMX | Chambers, Lee | 59 min |
| Jun 8, 5:19 AM CDT | Severe Thunderstorm Warning | BMX | Chambers | 17 min |
| Jun 8, 5:32 AM CDT | Special Weather Statement | BMX | Macon, Montgomery | 43 min |
| Jun 8, 5:35 AM CDT | Areal Flood Advisory | BMX | Autauga, Elmore, Lowndes, Montgomery | 3 hr |
| Jun 8, 6:07 AM CDT | Flash Flood Warning | BMX | Autauga, Elmore, Lowndes, Montgomery | 3 hr |
| Jun 8, 6:17 AM CDT | Special Weather Statement | BMX | Bullock, Lowndes, Montgomery, Russell | 43 min |
| Jun 8, 6:32 AM CDT | Special Weather Statement | BMX | Pickens | 28 min |
| Jun 8, 6:47 AM CDT | Special Weather Statement | BMX | Greene | 28 min |
| Jun 8, 7:01 AM CDT | Special Weather Statement | BMX | Barbour, Pike | 44 min |
| Jun 8, 7:13 AM CDT | Special Weather Statement | BMX | Fayette | 32 min |
| Jun 8, 7:46 AM CDT | Special Weather Statement | BMX | Barbour, Pike | 44 min |
| Jun 8, 8:15 AM CDT | Areal Flood Advisory | BMX | Greene, Pickens, Sumter | 3 hr |
| Jun 8, 9:12 AM CDT | Special Weather Statement | BMX | Hale | 33 min |
| Jun 8, 9:33 AM CDT | Special Weather Statement | BMX | Greene | 27 min |
| Jun 8, 9:59 AM CDT | Special Weather Statement | BMX | Marengo | 31 min |
| Jun 8, 12:06 PM CDT | Special Weather Statement | BMX | Marengo | 24 min |
| Jun 8, 12:19 PM CDT | Special Weather Statement | BMX | Dallas | 26 min |
| Jun 8, 3:11 PM CDT | River Flood Warning | BMX | Greene, Marengo, Sumter | 29 hr |
| Jun 8, 3:12 PM CDT | River Flood Warning | BMX | Greene, Pickens, Sumter | 29 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.